The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Venlafaxine (Effexor)....here we go!!!!


#161

Really ? Dr said most only need meds for a few years I’m only 30 so I don’t want to be on it forever :confused: has your neuro ever said anything about withdrawal I’m curious if anyone’s come off successfully


#162

His plan is to not keep people on meds forever and tbh I don’t want to be on an anti depressant forever if I can avoid it . However I would be curious if anyone ever withdrew from Effexor successfully


#163

@nin out of interest has your doc ever said anything about withdrawal ?:grimacing: I’m curious why dr s has never mentioned it


#164

It’s been such a Godsend for me. Had an eye doctor visit today - third this year. I walked in without sunglasses and took no rescue meds. My eyes are dilated but I am not dizzy, nauseous or headachey even after all the flashy light tests. Last time, in June, I threw up, immediately got a massive migraine and took 2 full hours in the car before I could drive then days to recover. This time I walked right out, got in the car and started fantasizing about lunch.


#165

People do titrate off. Take your titrating up symptoms, amplify them and run them in reverse order. It’s just MAV baseline crap. People treating themselves for depression get a taste of MAV - and justifiably hate it.


#166

Not a word, his focus right now is to get me functioning and resume a good quality of life with my kids so it didn’t come up and even if it did I know his clinic are only about a year using it as a first line treatment so I suspect he’s not had a lot of direct exposure to withdrawal effects on effexor. It’s in his top 5 but his pref is topamax, ami, candesartan.
I’m 46 in a few weeks and in peri menopause so he said I will be on this for years until past meno… He feels I’ve potentially got a rocky road ahead so if something works I’m on it for the long haul.
I did some reading from the website about surving antidepressants and accept withdrawal from any of these meds will bring challenges but it can be done, just very low and slow when tapering. I’m parking the withdrawal worry for now, gotta get well have 2 young kids that I need to care for :heart_eyes:.
Don’t think too far ahead if you can about coming off meds, job 1 is get the right balance of meds and enjoy each day as best you can until you get the right mix, you are young, fit and determined so things will work out xx


#167

You’re 45 with two young children? That makes you my new hero. I’m 45, have a 16 year old, his girlfriend who is basically our foster kid (I wish she was my daughter as I already pay all of her major expenses and she practically lives at my house anyway, especially when her mom is on a bender, or once, incarcerated for drunk driving) and I run a busy consulting firm. Still, I’d take that over two little ones.


#168

Lol I like that analogy Helen :slight_smile: tbh at this point in open to trying most meds will have to see what dr s says :grimacing: I read Effexor cusses normal people to get vertigo on withdrawal guess for us dizzy folk we wouldn’t notice it as much lol


#169

Thanks so much @nin that really has boosted me . I want to have kids soon so I think that was more my concern as don’t feel ok taking lots of meds and being pregnant however I agree with everything you have said. I need a good quality of life so it’s a good trade . I’ve also weaned off nort , prop and dosulepin twice with zero withdrawal so maybe I’m not as med sensitive anyways :blush: I agree with two little ones you need to be fully functioning and I’m so glad you are getting there . Il def be showing dr s this group and hopefully he’ll agree to give it to me :blush::raised_hands:t3:


#170

Hey that is great! A victory. Your previous eye appt sounds like my last few dentist appts. Not really possible to avoid those highly triggering events and I’m so glad that this one was easier for you.


#171

Don’t get me started on the dentist! Yuck!!


#172

Sounds like there’s a lot of love in your home nonetheless so you are these kids hero everyday I bet :two_hearts:. That’s amazing you run your own business, I left my career last year after trying to work and mind the kids plus mav, couldn’t do it all. At a future point I’ll jump on work wagon again :crossed_fingers:.


#173

Oh yeah, we got the love. Really love my family. I’m blessed beyond all measure.

No way I could be running my business if the kids were younger. As it is, I’m often running on the goodwill and patience of my clients. MAV is hard.


#174

Hi Amy. Thought of you and this post. Did you see news item recently about various dopamine agonistic drugs used to treat Parkinson in UK appear to be causing some people to experience various types of impulsive and compulsive behaviour, ie gambling, shopping to excess as side effect and people complaining GPs aren’t warning of side effects and GPs saying ‘No time, only 10 minute appointments’. Obviously they can’t cover everything but some are better than others. I personally know two people on Gabapentin for pain relief and they’d both been warned about needing to titrate on withdrawal, and my GP, who isn’t MAV trained, certainly does the side effects thing very thoroughly with everything. I remember she gave me Citalopram once and told me I’d feel worse for three weeks before I’d feel any better (I never took it). So guess they can’t win,eh. Helen


#175

Hi Helen thanks for thinking of me what drugs are dopamine antagonists ? I’ve felt terrible all day off work which I haven’t done for ages I’m now praying g it’s the ami and things will get worse before better :pray:t3:


#176

Sorry to hear that. Don’t suppose the sudden cold spell onset could hv caused this. Dunno. Can’t see why it should really. Change in barometric pressure maybe. Pre chronic MAV I was so healthy, never ill, never needed to pay attention to such things so it’s kinda of new concept to me. No need to,worry about the dopamine antagonist drugs, Parkinsons drugs aren’t usually used for MAV. I’ve only come across one person on here using one of them. It was just the principle. Hope you perk up again soon. I’m fine realy, bit rear head pressure (too much tea yesterday I suspect) and just womdering how I’ll cope with TV if at all. Helen


#177

It’s so odd I think back to my whole life and now I realise I’ve had so many episodes of this and had no idea what was wrong with I always returned to normal in between so never paid much attention. I don’t think it’s weather could be the ami kicking in. Hard to pin point if but had to take Valium as was so bad yday . Hope your resting lots today and it eases for both of us :slight_smile:


#178

Hello - I am ramping up on Effexor. Do you still have symptoms at 37.5 mg?


#179

Yes, I do, but they are decreasing as time goes on. I get a little dizzy occasionally but never as long or as much. I still get headaches but usually not worth treating unless I’ve spent too much time around triggers. I still have visual snow but I think I was born with that. All other visual symptoms are gone or mostly gone. Still get a bit of visual vertigo at times but not near what it was. Ears, except for hearing loss and tinnitus from ear surgery, are good. Haven’t had my core temperature shift for a while. Hands don’t go numb much anymore. Brain fog is gone. Head pressure and electrical storms are gone. IBS remains. Still get weird Effexor dreams and I’ve gained 14 pounds. Very, very hard to maintain weight, even being careful and with regular weight training and cardio.


#180

Got it. How long have you been on the Effexor?

Also, noticed you said cardio and weight training. I am (was) a volleyball and basketball coach. That’s currently not possible with my condition. Did you (or other people) get back to playing competitive sports with MAV?

Thanks!